Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 22, NWS Philadelphia/Mount Holly

June 1, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 1, 2004, 4:49 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2004, 4:49 PM EDT (20:49 UTC)
Expired
Jun 1, 2004, 5:45 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 1, 3:50 AM EDT, 12 hours 59 minutes earlier.

Area forecast discussion, Jun 1, 3:50 AM EDT, 12 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT TUE JUN 1 2004

SVR TSTM WTCH IN EFFECT ENTIRE FA UNTIL 6 PM EDT. SEVERAL REPORTS
OF SMALL HAIL BUT NO SEVERE WX YET. WILL CARRY AN INITIAL PERIOD
IN THE ZONES FOR THE WATCH AND PSBLY SEVERE WX. THEN A CHANCE OF
SHOWERS UNTIL ARND MIDNIGHT...SLIGHT CHANCE FOR THE REST OF THE NIGHT
INTO WED. NEXT COLD FRONT WILL TRIGGER ANOTHER ROUND OF TSTM ACTIVITY
WED AFTN AND EVNG. COOLER DRIER AIR WILL BEGIN FILTERING INTO THE
AREA LATE WED NIGHT BUT MAKE ITSELF FELT THU NIGHT INTO FRI NGT.
LOOKS LIKE A STRETCH OF DRY WX FROM THU THRU MOST OF SAT. NEXT CHC
FOR PCPN WILL BE SAT NGT THRU SUN NGT AS LOW PRES MOVES IN FROM
THE WEST.

&&

.MARINE...

WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH
SUN.

SWLY FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH WED. SHOWERS
AND THUNDERSTORMS ARE LIKELY TODAY AND AGAIN WED AHD OF A CDFNT.
THE CDFNT IS FCST TO CROSS THE AREA WED NIGHT FOLLOWED BY A WIND
SHIFT TO THE NW. HIGH PRES WILL MOVE BY ON THU AND FRI...THEN WINDS
WILL SHIFT BACK TO THE S OR SW FOR SAT AND SUN.

&&

.AVIATION...

AT 300 PM A LINE OF TSTMS EXTDD N TO S ACRS ERN PA INTO MD...AND WAS
MOVG EWD AT AROUND 35 KT.  THIS LINE SHOULD REACH THE PHL AREA
AROUND 500 PM AND...IF IT PERSISTS...MOVE OFF THE NJ COAST BTWN 600
AND 700 PM.  THE LINE HAS BEEN PRODUCING VERY GUSTY WINDS AND SMALL
HAIL.

THERE IS ALSO SCT TSTM ACTVTY AHD OF AND BHND THE LINE...BUT
THIS SHOULD TAPER OFF TWDS SUNSET. PLACES THAT RECEIVE RAINFALL THIS
AFTN COULD HAVE FOG FORM LATER TONIGHT AS SKIES OVERNIGHT ARE
EXPECTED TO BE JUST SCT CLDS AND WINDS SHOULD BECOME LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 51 73 48 67 / 40 50 30 20
ABE 56 78 54 72 / 40 50 30 20
RDG 57 79 54 73 / 40 50 30 20
PHL 62 83 62 78 / 40 40 30 20
12N 54 78 54 70 / 40 50 40 20
SMQ 56 79 56 71 / 40 40 30 20
TTN 58 81 59 75 / 40 40 30 20
MIV 58 82 58 75 / 40 30 30 20
N55 60 75 60 67 / 40 30 30 20
ACY 59 81 58 71 / 40 30 30 20
ILG 61 83 61 77 / 40 40 30 20
DOV 60 83 60 76 / 40 30 30 20
GED 60 85 61 77 / 40 30 30 20
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

RPW
Hazardous weather outlook, Jun 1, 10:53 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 AM EDT TUE JUN 1 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
1053 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY
THUNDERSTORM...A FEW OF WHICH MAY CONTAIN LARGE HAIL...ARE POSSIBLE
THIS AFTERNOON OVER EASTERN PENNSYLVANIA...THE EXTREME NORTHERN
DELMARVA...AND PORTIONS OF NORTHERN AND SOUTHWESTERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION WEDNESDAY AFTERNOON AND EVENING ACCOMPANIED BY DAMAGING WINDS
AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

.SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

EBERWINE/MPD

In the hours before

Special weather statement, Jun 1, 3:10 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT TUE JUN 1 2004

DEZ001>003-MDZ008-012-020-NJZ009-010-012-013-015>023-027-PAZ060-061-
067>071-012200-
ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
310 PM EDT TUE JUN 1 2004

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER SOUTHEASTERN PENNSYLVANIA. THE THUNDERSTORMS WERE
MOVING EAST AROUND 40 MPH AND WILL MOVE ACROSS NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY DURING THE NEXT HOUR AND A HALF. THE CITY OF
PHILADELPHIA AND ITS SURROUNDING SUBURBS WILL ALSO BE AFFECTED. IF
DRIVING, BRIEF HEAVY DOWNPOURS WILL LIMIT VISIBILITIES. PEA-SIZE
HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE INDOORS IF YOU ARE IN
THE PATH OF THESE STORMS.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:11 PM EDTSpecial Marine WarningPHI94 min
Jun 1, 3:31 PM EDTSevere Thunderstorm WarningPHIPhiladelphia44 min
Jun 1, 4:21 PM EDTSpecial Marine WarningPHI54 min
Jun 1, 4:21 PM EDTSpecial Marine WarningPHI54 min
Jun 1, 4:45 PM EDTSpecial Marine WarningPHI60 min
Jun 1, 5:10 PM EDTSpecial Marine WarningPHI50 min
Jun 1, 5:21 PM EDTSpecial Marine WarningPHI39 min
Jun 1, 5:37 PM EDTSpecial Marine WarningPHI38 min
Jun 1, 5:45 PM EDTSpecial Marine WarningPHI60 min
Jun 1, 3:25 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May50 min
Jun 1, 3:36 PM EDTSevere Thunderstorm WarningPHISussex69 min
Jun 1, 4:11 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean79 min
Jun 1, 4:27 PM EDTSevere Thunderstorm WarningPHIMonmouth33 min
Jun 1, 4:44 PM EDTSevere Thunderstorm WarningPHISussex46 min
Jun 1, 4:59 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset61 min
Jun 1, 5:09 PM EDTSevere Thunderstorm WarningPHICape May36 min
Jun 1, 5:34 PM EDTSevere Thunderstorm WarningPHIMiddlesex41 min
Jun 1, 5:39 PM EDTSevere Thunderstorm WarningPHIMorris36 min
Jun 1, 3:54 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's51 min
Jun 1, 4:17 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot43 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.